It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-31-2004, 07:14 PM   #1
Senior Member
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 228
amydianne1 HB User
Lamictal and rash after months of being on meds??

Hello....I just wanted to know if anyone had any experience with this??

I started taking Lamictal in June 2003. Two weeks after I started taking it, I got the rash that can be associated with it. My neurologist took me completely off of it. After trying many other drugs and having really bad luck with them, he put me back on the Lamictal and said sometimes it is possible to not get the rash the second time around, and we started on a small dosage and took longer for it to build up. This time around, no rash (yeah!!!!!!!). I had no problem with it, but then my husband and I found out in December 2003 that we were going to have a baby. The neurologist kept me on a low dosage during my pregnancy. After I had the baby (early September), he started increasing my dosage slowly. (I only went up by 150 milligrams after I had the baby, not too much, but we took it slowly). I have been just fine on it since September, and now I am noticing in the last couple of days that I have some kind of rash coming up that looks pretty much like what I had before (this time on my back, last time it was on my legs). My question is has anyone had that happen that after taking the Lamictal for quite some time, that the rash can come later on? I don't know if it could be from him increasing the meds, if that was just enough to get the rash from it? I'm definitely going to call the doctor, but just wanted to know if anyone had experienced that? Lamictal is the ONLY thing that I have taken that the side effects aren't bad on me at all, and I guess I'm just paranoid that it could be causing a reaction and that I would have to go on something else Thanks in advance, and sorry about the rambling!

Amy

 
Sponsors Lightbulb
   
Old 01-08-2005, 06:52 AM   #2
Newbie
(female)
 
Join Date: Jan 2005
Posts: 5
Jeanna77 HB User
Re: Lamictal and rash after months of being on meds??

Hello Amy,

Congratulations of the birth of your child!!

Unfortunately I don't have any help to provide you with your current situation but I do wish you the very best.

I actually was hoping you could help me...I am currently on Dilantin, have been taking it for 14 years, I recently decided that due to the side effects of Dilantin and being of child bearing age that I wanted to change my medication. The doctor suggested Lamictal. I started titrating (took 25mg for two weeks and 50mg the next week) the medication Dec 3rd and was taken off it on Dec. 24th due to a rash I developed (I spent the night in ER on XMas Eve due to fear of Steven's Johnsons Syndrome). Luckily I didn't have Steven's Johnsons but I did develop a severe rash on both my right and left calfs (front and back). I have had the rash since Dec 24th...about 14 days. The rash started to fade on Jan 1st but since then has come back in full force...redder and more spots (I also notice that it is bumpier and redder towards the end of the day). I've called the manufacturer and my doctor and still haven't been able to get a clear answer as to how long the reaction will/could last. I'm just curious, it sounds as though we developed the rash in the same part of the body...what did your's look like and how long did it take to go away (I've had this for 14 days now)?

Thanks in advance for any help you can provide...It is scary how these drugs effect different people in different ways.

-Jeanna

 
Old 01-08-2005, 07:09 AM   #3
Junior Member
(female)
 
Join Date: Dec 2003
Location: Mineral Va
Posts: 14
lreynolds42002 HB User
Re: Lamictal and rash after months of being on meds??

William gets this rash a lot on the back of his legs. He has been on lamictal for 2 years. The only thing that helped him was lotion 3 times a day. The drs said it wasnt dry skin just a mild reaction. It took 1 week and it helped. He still gets the rash but it isnt as itchy.
Laura

Last edited by lreynolds42002; 01-08-2005 at 07:10 AM.

 
Old 01-08-2005, 08:00 AM   #4
Newbie
(female)
 
Join Date: Jan 2005
Posts: 5
Jeanna77 HB User
Re: Lamictal and rash after months of being on meds??

Hi Laura,

What kind of lotion does William use, just regular body lotion? or is there a specific name or ingredient that helps the rash disappear?

 
Old 01-09-2005, 06:32 PM   #5
Senior Member
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 228
amydianne1 HB User
Re: Lamictal and rash after months of being on meds??

Hi Jeanna~

Sorry to hear about your hospital visit on Christmas Eve, bless your heart!

Luckily the rash that I got last week was not an effect of the medication. It looked similar, but it seemed to be from an allergy to a cat of all things and has cleared completely up.

The rash started out on the front of my legs (I belive around my knees) and spread from there, and also on the back of my legs. It started out like really bad mosquito bites. It started spreading, mainly just straight up and down. They were like a cluster of little tiny bumps that were extremely red. The doctor took me off of the Lamictal and they started to go away but it took a few weeks to get completely rid of it.

I too was originally on Dilantin and felt like a zombie all the time. By the time I went on the Lamictal, I had tried to so many different drugs and this one was wonderful because I felt alive again. After I got off, he tried a few more, the side effects were always bad. He put me slowly back on Lamictal about 6 months later and I didn't get the rash that time, not sure how often that can happen??

Anyway, I hope that I helped you a little!

Amy

 
Old 01-09-2005, 07:32 PM   #6
Newbie
(female)
 
Join Date: Jan 2005
Posts: 5
Jeanna77 HB User
Re: Lamictal and rash after months of being on meds??

Thanks Amy!!

Your response was extremely helpful My rash sounds very similiar to the one you had. It makes me feel more comfortable knowing that it could take a few weeks to disappear...I was starting to worry that it could be caused by something else.

I'm glad to hear your recent rash wasn't from the medication and I wish you the best!

Thanks again,

Jeanna

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Doc uping Lamictal to 300mg tattoogirl Bipolar Disorder 11 12-04-2009 11:42 PM
Starting Lamictal ssforcey Bipolar Disorder 2 03-14-2007 08:41 AM
more lamictal questions fallen_angel Bipolar Disorder 5 02-12-2007 02:50 AM
lamictal fallen_angel Bipolar Disorder 5 01-28-2007 12:26 PM
Lamictal & Lithium--Anyone taking both? gav_73 Bipolar Disorder 6 10-08-2006 02:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!